Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 217, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 6, 2004, 5:44 PM CDT for Van Buren County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 5:44 PM CDT (22:44 UTC)
- Expired
- Jul 6, 2004, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 6, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 062244
SVRBNA
TNC175-062330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
543 PM CDT TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN BUREN COUNTY IN TENNESSEE
* UNTIL 630 PM CDT
* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF SPENCER...MOVING EAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPENCER AROUND 600 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
LAT...LON 3575 8568 3558 8560 3563 8537 3570 8537
3582 8547
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:20 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 6, 3:20 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 320 PM CDT TUE JUL 6 2004 .DISCUSSION... BY MID AFTERNOON, THE UNSTABLE ATMOSPHERE OVER MIDDLE TENNESSEE WAS STARTING TO PRODUCE SCATTERED CONVECTION AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE MID STATE UNTIL 800 PM THIS EVENING. EXPECT BAND OF DEEP MEAN R.H. TO BE OVER MIDDLE TENNESSEE MUCH OF TONIGHT AND WEDNESDAY MORNING, AS LOW LEVEL JET STRENGTHENS AHEAD OF APPROACHING COLD OUT OF ARKANSAS. WILL GO WITH A 60% POP FOR OUR NORTHWESTERN COUNTIES TONIGHT, WITH A 40-50% POP ELSEWHERE. COLD FRONT SWEEPS IN ON WEDNESDAY, BUT LOW LEVEL MOISTURE IS SLOW TO MOVE OUT OF SOUTHERN AND EASTERN SECTIONS. THUS, WILL REDUCE CHANCE OF RAIN TO 20% FOR MOST AREAS BY TOMORROW AFTERNOON, BUT KEEP SCATTERED CONVECTION IN PLACE OVER EASTERN AND SOUTHERN COUNTIES THROUGH THE DAY. DECENT LOW LEVEL DRYING IS PROGGED TO MOVE BY TOMORROW NIGHT, AND ALLOW TEMPERATURES TO DROP TO BETWEEN 60 AND 65 DEGREES. FOR LATE WEEK, EXPECT MAIN WEATHER PATTERN TO CHANGE, AS LARGE UPPER RIDGE BUILDS ACROSS MUCH OF THE SOUTHERN U.S. AND UPPER JET LIFTS CLOSER TO THE CANADIAN BORDER. IF THIS HAPPENS, IT SHOULD (FINALLY) PRODUCE A DRYING TREND FOR OUR FORECAST AREA. THUS, EXPECT NO MORE THAN ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FOR THE LAST PART OF THIS WEEK AND THE FIRST PART OF NEXT WEEK. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 6, 5:30 AM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUL 6 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MOVING THROUGH MIDDLE TENNESSEE LATE THIS AFTERNOON AND EARLY EVENING. THESE STORMS MAY PRODUCE DAMAGING WINDS AND ISOLATED AREAS OF FLASH FLOODING. DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SCATTERED THUNDERSTORM WEDNESDAY AND THURSDAY THEN AGAIN SATURDAY THROUGH MONDAY. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY LATE THIS AFTERNOON. 31
In the hours before
Local storm report, Jul 6, 4:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG DICKSON 36.08N 87.38W
07/06/2004 DICKSON TN AMATEUR RADIO
TREE DOWN ON HIGHWAY 46.
&&
VIRTSLocal storm report, Jul 6, 4:59 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG ADAMS 36.58N 87.07W
07/06/2004 ROBERTSON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN ON MINNIS ROAD NEAR
ADAMS.
0440 PM TSTM WND DMG ORLINDA 36.60N 86.67W
07/06/2004 ROBERTSON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN ON LAMONT ROAD NEAR
ORLINDA.
&&
VIRTSLocal storm report, Jul 6, 5:08 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MCEWEN 36.11N 87.64W
07/06/2004 HUMPHREYS TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREE DOWN IN MCEWEN.
&&
VIRTSLocal storm report, Jul 6, 5:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 5 NW DICKSON 36.13N 87.44W
07/06/2004 DICKSON TN AMATEUR RADIO
TREE DOWN ON NORTH YELLOW CREEK ROAD IN DICKSON. POWER
LINES REPORTED DOWN NEAR TURKEY CREEK.
&&
VIRTSLocal storm report, Jul 6, 5:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 10 S MURFREESBORO 35.71N 86.39W
07/06/2004 RUTHERFORD TN AMATEUR RADIO
TREES DOWN ON MILLER JOHNSON ROAD.
&&
VIRTSLocal storm report, Jul 6, 5:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 7 SW CARTHAGE 36.19N 86.03W
07/06/2004 SMITH TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN IN TOWN OF GRANT.
&&
VIRTSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 29 min |
| Jul 6, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 32 min |
| Jul 6, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 71 min |
| Jul 6, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 36 min |
| Jul 6, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 69 min |
| Jul 6, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 16 min |
| Jul 6, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 24 min |
| Jul 6, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 38 min |
| Jul 6, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 39 min |
| Jul 6, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 63 min |
| Jul 6, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 30 min |
| Jul 6, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 48 min |
| Jul 6, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 28 min |
| Jul 6, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 58 min |
| Jul 6, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 56 min |
| Jul 6, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 43 min |
| Jul 6, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 35 min |
| Jul 6, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 30 min |
| Jul 6, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | White | 53 min |
| Jul 6, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 34 min |
| Jul 6, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 29 min |
| Jul 6, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 46 min |
| Jul 6, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.